Research on non-human specimens has shown that resveratrol has a mild amount of estrogenic activity and more research is required on humans in order to evaluate its effect on them. This is why women who suffer from conditions where they are particularly estrogen sensitive should seek medical advice first. This applies to any women who are pregnant, breast-feeding and those who are trying to get pregnant. In most cases, those people who have reported side effects from taking resveratrol supplements, were found to have taken a dosage higher than the recommended daily amount. There are a number of different resveratrol side effects that can occur as a result of high dosages. Some of these include anxiety, anemia, achilles heel tendonitis or a numbing sensation in the hands and fingers. In the case of achilles heel tendonitis, side effects may be due to the fact that resveratrol is also a copper chelator. This will result in high levels of chelation, which will drastically reduce the amount of copper that is available in the body. Because of this decrease in copper, the body will no longer be able to produce sufficient amounts of collagen and will be unable to perform nerve regeneration. If there is continued reduction of collagen to extremely low levels, it can lead to a number of other disorders such as atopic dermatitis, osteogenesis imperfecta, Ehlers–Danlos syndrome and many others.
It also helps in the production of normal blood cells and reduces the risk of anemia. If an individual continues to consume extremely high levels of resveratrol, they could develop anemia as a side effect. The research that is done on resveratrol side effects has only been carried through on a short-term basis. Therefore, there is very little information available on the long-term consequences of high levels of resveratrol. Researchers also provided a number of volunteers with megadoses of 500 to 1000 mg resveratrol in order to find out which kind of negative side effects will occur. The results showed that these volunteers experienced diarrhea, headaches, blood thinning, and anxiety. The side effects were not permanent and soon dissipated after the high doses were brought down to normal levels. Diarrhea is one of the most common of the resveratrol side effects and is usually as a result of individuals taking low-quality resveratrol at higher than recommended doses. The types of poor quality of supplements will normally contain a compound known as emodin, which can cause diarrhea and cramping of the stomach if it exists in high levels. In many cases, taking high-quality resveratrol should greatly reduce this problem.
There may be a few unreported resveratrol symptoms that may be found, but in most cases, they are very rare and only occur due to extremely high doses or from utilizing a brand of low-quality supplements. Disclaimer: The post is predicated on facts freely available in the popular press and medical journals that pertain to the above topic material. Nothing herein is intended to become or should be construed to be any kind of medical guidance. For medical assistance the reader will need to consult with his or her physician or other medical specialist.